Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trending High Neutrophil Counts and Low Lymphocyte Counts
Dec 14, 2008

Hi there, Over the course of the past year, I have noticed a few trends in my labs that are quite concerning to me. I was diagnosed in September of 2007 with a CD4 count of 240 and a cd4% of 15 with a viral load of 43,000. I was then started on Atripla in December of 2007. My subsequent blood draws following initiation of Atripla are as follows. On Feb. 8, 2008, CD4 of 392, CD4%19, viral load <400 copies, WBC of 3.6, Neutrophils 49.4, Abs. Neutrophils 1.8, Lymphocytes 42.6, Abs. Lymphocytes 1.5, CD3 and CD8 counts unknown; On April 21, 2008, CD4 of 354, CD4% 23.2, viral load <50 copies, WBC of 6.3, Neutrophils 59.9, Abs. Neutrophils 3.7, Lymphocytes 34.1, Abs. Lymphocytes 2.1, CD3 1141, CD3% 74.6, CD8 742, CD8% 49; On September 2, 2008, CD4 of 349, CD4% 25.8, viral load <50 copies, WBC 4.9, Neutrophils and Lymphocytes and their absolutes unknown, CD3 991, CD3% 73.3, CD8 605, CD8% 45. On November 17, 2008, CD4 of 284, CD4% of 24.7, viral load <50 copies, WBC of 7.8, Neurophils 79.8, Abs. Neutrophils 6.3, Lymphocytes 16.5, Abs. Lymphocytes 1.3, CD3 771, CD3% 67.1, CD8 460 and CD8% 40. Sorry for all the data, but to sum up, after starting Atripla I received an initial boost in CD4 cells only to see them decrease since then, decreasing CD3's and CD8's and their percentages as well as an increased trend in Neutrophils to a now declared "high" range and and decreased trend in Lymphocytes to a delared "low" range.... all of this while maintaining an undetectable viral load. I am really beginning to freak out a little here. My doctor seems to think that there is little cause for concern, but after watching a gradual decline in these values since initiating therapy earlier this year, I am not so sure. Am I needlessly worrying? What could be causing these trends. All other blood counts that I have not mentioned that are included in routine hematology results over the year have remained in the normal ranges with little fluctuation between blood draws. I have had no OI's or obvious infections other than a muscle tear near my ankle around the time of the november blood draw. I am worried as it seems that my values seem to be depreciating rather than getting better. Can you give me any analysis or advice? I would really appreciate it. I have also never missed a dose of my medication, work out pretty reguarly and have a pretty decent diet.... including no smoking, drinking or drug use. Thank you for your time and help with this.

Response from Dr. Holodniy

I understand you concern, but I agree with your doctor on this. Your CD4 % is stable and the absolute number is down a bit as a result of the lymphocyte count being decreased. Your WBC and neutrophil counts are really in the normal range and not something we would generally react to. If those number continue to increase, or there is something in the WBC differential count that indicates the cells might be abnormal (which appears not to be the case here given your doctor's reaction), I would not be concerned.



Previous
CD4 & VIRAL LOAD
Next
hepc rna count 20,300

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement